Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 13, 2020, 12:34 AM MST for 4 counties in Arizona. It took effect at Jun 13, 2020, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2020, 12:34 AM MST (07:34 UTC)
- In effect from
- Jun 13, 2020, 11:00 AM MST
- Expired
- Jun 13, 2020, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3762 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS75 KFGZ 130734 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1234 AM MST Sat Jun 13 2020 AZZ004>010-012>016-038>040-140200- /O.NEW.KFGZ.WI.Y.0010.200613T1800Z-200614T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 1234 AM MST Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Coconino County including Flagstaff, Grand Canyon, and Page. Higher elevations of Yavapai County including Prescott. Navajo County including Winslow, Holbrook, Snowflake-Taylor, Heber-Overgaard. Much of Apache County including Saint Johns, Springerville, Chinle, Teec Nos Pos. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of reduced visibility due to blowing dust will be possible, mainly north and east of Flagstaff to the Utah and New Mexico state lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
911 WWUS75 KFGZ 131925 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1225 PM MST Sat Jun 13 2020 AZZ011-017-140200- /O.EXA.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/ Chuska Mountains and Defiance Plateau-White Mountains- Including the cities of Window Rock, Ganado, Show Low, Greer, and Pinetop 1225 PM MST Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...The remainder of Apache County including Window Rock, Ganado, Show Low, Greer, and Pinetop. * WHEN...Through 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of reduced visibility due to blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004>010-012>016-038>040-140200- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 1225 PM MST Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Coconino County including Flagstaff, Grand Canyon, and Page. Higher elevations of Yavapai County including Prescott. Navajo County including Winslow, Holbrook, Snowflake-Taylor, Heber-Overgaard. Much of Apache County including Saint Johns, Springerville, Chinle, Teec Nos Pos. * WHEN...Through 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of reduced visibility due to blowing dust will be possible, mainly north and east of Flagstaff to the Utah and New Mexico state lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
790 WWUS75 KFGZ 132143 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 243 PM MST Sat Jun 13 2020 AZZ004>017-038>040-140200- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 243 PM MST Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph expected. * WHERE...Coconino County including Flagstaff, Grand Canyon, and Page. Higher elevations of Yavapai County including Prescott. Navajo County including Winslow, Holbrook, Snowflake-Taylor, Heber-Overgaard, Show Low, Pinetop. Much of Apache County including Saint Johns, Springerville, Chinle, Teec Nos Pos, Window Rock, Springerville. * WHEN...Through 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of reduced visibility due to blowing dust will be possible, mainly north and east of Flagstaff to the Utah and New Mexico state lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
718 WWUS75 KFGZ 140153 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 653 PM MST Sat Jun 13 2020 AZZ004>017-038>040-140300- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 653 PM MST Sat Jun 13 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Surface observations are beginning to show decreasing sustained wind speeds and wind gusts across northern Arizona this evening. Wind gusts will continue to go below Advisory criteria over the next half-hour, so the Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:33 PM MST, 3 hours 1 minute earlier.
Area forecast discussion, Jun 12, 9:33 PM MST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Flagstaff AZ 933 PM MST Fri Jun 12 2020 .SYNOPSIS...Gusty winds this afternoon and on Saturday will lead to dangerous fire weather conditions with a Red Flag Warning now in effect for both days. A slight chance for afternoon thunderstorms has returned to portions of eastern Arizona with this threat continuing through early next week, but little rainfall is expected. Seasonably warm and breezy weather is expected. && .UPDATE...No significant changes to the forecast this evening. Smoke from the Mangum fire is mostly likely to stay north of the fire itself, with only a small part of the CWA becoming impacted with smoke from the fire. Most of the smokey will likely be in Utah. Windy conditions are still expected to be stronger tomorrow with wind advisory and red flag warnings in effect for most of the area. && .PREV DISCUSSION /158 PM MST/...A low pressure system moving across the western states will produce strong and gusty afternoon winds the remainder of today and on Saturday. The low moves eastward on Sunday with lighter but still gusty winds. For the remainder of the afternoon - Surface winds will gust from 30 to 40 mph across the area extending from Flagstaff and Prescott north and west to the Arizona border. A Red Flag Warning is in effect until 7 pm today across this area as these stronger winds combine with low humidity. Gusts of 20 to 30 mph across much of the rest of northern Arizona. Limited moisture will continue to deliver a slight chance of dry thunderstorms over far eastern portions of Arizona, with the main threat being lightning fire starts and localized outflow wind gusts to 40-50 mph. Overnight - Winds becoming lighter but continuing to gust to 20 mph in spots. Otherwise, mostly clear with mild temperatures. On Saturday - Winds will strengthen again as the low draws near, with gusts in the 35 to 50 mph range affecting a larger portion of northern Arizona. A Red Flag Warning remains in effect from 11 am until 7 pm for Saturday for most of northern Arizona. The only change made to the Red Flag Warning was to add the area in and around St. Johns for Saturday. In addition, with such strong and gusty winds on Saturday, we have issued a Wind Advisory for much of northern Arizona from 11 am until 7 pm on Saturday for much of northern Arizona. Areas of blowing dust will be possible from Two Guns, Winslow and Holbrook northward. The chances for some mainly dry thunderstorms over far eastern Arizona will increase, with chances up to 30-40 percent. Sunday through Thursday - Expect near normal afternoon temperatures with lower wind speeds compared to Saturday. Afternoon gusts 25-35 mph on Sunday, then closer to 25 mph each day through Thursday. A slight chance for an afternoon thunderstorm will linger in the vicinity of the White Mountains. && .AVIATION... && .FIRE WEATHER... && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM to 7 PM MST Saturday FOR AZZ104>110- 112>116-137>140. Wind Advisory from 11 AM to 7 PM MST Saturday FOR AZZ004>010- 012>016-038>040. && PUBLIC...Suk/McCollum AVIATION...NL FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:16 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.